... state of hair loss is this the case or not?
20 Aug 2009
Finasteride (the active drug in Proscar) is prescribed as Propecia for the treatment of male pattern hair loss.
For most men, Propecia increases the number of scalp hairs in the first year of treatment, helping to fill in thin or balding areas of the scalp. In addition, men taking Propecia may note a slowing of hair loss. Although results will vary, generally you will not be able to grow back all of the hair you have lost. There is not sufficient evidence that Propecia works in the treatment of receding hairline in the temporal area on both sides of the head.
Male pattern hair loss occurs gradually over time. On average, healthy hair grows only about half an inch each month. Therefore, it will take time to see any effect.
You may need to take Propecia daily for three months or more before you see a benefit from taking Propecia. Propecia can only work over the long term if you continue taking it. If the drug has not worked for you in twelve months, further treatment is unlikely to be of benefit. If you stop taking Propecia, you will likely lose the hair you have gained within 12 months of stopping treatment. You should discuss this with your doctor.
Propecia is not effective in the treatment of hair loss due to androgenetic alopecia in postmenopausal women. Propecia should not be taken by women.
For more information, see http://www.drugs.com/pro/propecia.html
You will find information on Male Pattern Baldness at
- Proscar Information for Consumers
- Proscar Information for Healthcare Professionals (includes dosage details)
- Side Effects of Proscar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Did you stop treatment and if so, did your hair loss get worse after stopping treatment? I am 22 as well and am desperately trying to stop hair loss ...
2 answers • 18 Jul 2010
Hi, i have been taking proscar for about 3 years now with excellent results for my hairloss, although i have a very low sex drive, loss of erection ...
2 answers • 27 Jul 2011
i'm a male of 25yrs in age and i have been taking a prescribed narcotic by the name of Adderall XR (b.k.a.-amphetamine salts) and i have noticed ...
1 answer • 3 Mar 2012
Hello, I was on Atenolol 25 mg for hbp for a month. Within a week of taking it, I started losing hair. My doctor told me to stop taking it a week ago ...
1 answer • 18 Sep 2012
hey all , i am 23 years old been on proscar for 1 year with pantogar hair vitamins the result was great and my hair stop shed ... after 13 months my ...
0 answers • 28 Jul 2013